2 weeks ago I began itching like mad. Itching can start anywhere - soles of feet, upper arms, fingers, etc. - moving to other body parts - ankles, forearms, knees, everywhere except face and neck. It is excruciating and frustrating. I have used hydrocortizone creams, dermoplast sprays, benodryl, and now trying zyrtec. The zyrtec seems to allieve the itch fits but makes me incredibly tired. Stress and heat do seem to exacerbate the itch.
There is no rash - only after I scratch welts into my skin I sometimes see small white bumps I assume are hives. I don't have the money to spend on numerous doctors, specialist, allergists, etc.
I have read a thousand posts of others with similar or same symptoms and remain incredibly confused. Everything to scabies to shingles to lymphoma has been cited as possible causes. Has anyone found out exactly WHAT this in fact is?
I do take medication for depression and anxiety. Just before this began I finished a 7 day round of Flagyl for a urinary tract infection. I don't know if there is a connection there but only that I didn't have the itch while I was taking the antibiotic - it started a few days afterwards and hasn't left.
The "itch fits" last about 20 minutes and I get them throughout the day at any given time. If a doctor tells me this is in my head I will clock him/her. This is a most horrible affliction, whatever it is.
Any help out there would be most appreciated. Thanks!
Flagyl is Metrinidazole, an anti-infective medication used mainly in the treatment of infections caused by susceptible organisms.
This drug is known to produce hypersensitivity reactions (rash, itch, flushing, fever).
Continue to take anti-histamines for a week to 10 days.It should settle the itching and the welts.
Soothing oils like eucalyptus can be applied on the affected area.
It's been almost a month and I'm taking Zyrtec daily now because the itching is so severe. The Zyrtec kills the itching for 24 hours. I went to the doctor who said it was tinea versicolor - which I have had since I was a teenager - and I told her that tinea versicolor didn't itch. She, however, says it can. Still, I'm itching everywhere the tinea versicolor is NOT (i.e. ankles, legs, butt, neck, stomach, etc.). She is putting me on Ketoconazole 200mg for 5 days and Ketoconazole shampoo to use on my entire body. I don't think this is the answer but I'll give it a shot.
I didn't take a Zyrtec when I went to the doctor because I wanted her to see what I was going through. I slept maybe 1 hour all night. In her office I just broke down in tears as this is the most uncomforable, frustrating condition I've ever had. I draw blood I scratch so hard. What ELSE can this be? There is nothing on my skin until I scratch and then out come the whelps and hives.
I'm not crazy but I'm going to be soon if I can't get rid of this.
Every summer for the past 5 years I get this horrible itching ALL OVER. It lasts until the cooler weather comes Each time it came after a bout of bronchitis treated with antihistimines. It is worse where I sweat (live in Arizona) fold of skin, under arms, under breasts, public area, around hair line and heat. Like everyone else I have been to a different dermatoligist each year, homeopathic doctors, DO docs and no one knows what the problem is, and cannot offer a cure. I have read hundreds and hundreds of posts. I have compiled a list of what works for some individuals and some
of it may work for you.
Sarna lotion, Eucertin lotion (walmart - drugstore)
bath with 1 cup of APPLE CIDER VINEGAR vinegar - some have said to check out the PH in your urine - vinegar gets the PH up and some
people theorize that a low PH is what is causing the itch.
tea tree oil will stop the itch temporarily - i t works great for me...it's pricey though
stop eating wheat and sugar and chocolate
get your cortisol level up. A low cortisol level is what is causing the itch
stop eating things high in selenium like brazil nuts, tea, mushrooms, pork
some people have temporarily stopped the itch with Vicks Vabor rub
Dove gentle exfoliating body wash
shower, rub food grade hydrogen peroxide followed with apple juice rub
Itch Stopper (found on l ine)
eat an orange after every meal
Utterly smooth cream - walmart
One person swears by Anti microbeal cream by Desert Essence (from England)
Another swears by Pears Soap
Nizoral on hair, eyelids, public area, under arms anywhere there is hair.
Some say the itch is caused by a Gluten allergy - so try stoping grains for a while
Take wheat grass supplements in the morning (they rev up your metabulism so don't take at night or you won't get to sleep.
AVEENO products tout they releave itch. Some have said it actually causes itching.
Some profess that shampoo and conditioner get on your skin when you shower and cause the itch....try taking a bath (WITH A CUP OF APPLE CIDER VINEGAR) for a few days...and washing your hair in the sink and you should know after a week if the shampoo and conditioner is the cause.
chlorpheniramine maleate supposedly stops the itching in 10 minutes
Here are what some people found they had which caused the itch: just google them and see if any of them fit your condition:
autoimune chronic idcopathic
Uriticaria IACU and CIU
Hopes some of this helps. I'm off to the drug store to try to find some of these products to test them out.
If you find what causes it and how to get rid of it, please post it. Seems there are thousands affected by this
mad itch desease and there seems to be no diagnoses or cure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.